Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 8:22 PM EST for Decatur County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 8:22 PM EST (01:22 UTC)
- Expired
- Feb 19, 2026, 9:00 PM EST
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Decatur County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 8:35 PM EST | TORNADO | 3 Sse Adams, IN | An EF-U tornado with a path length of 0.92 miles began at this location. The path width was 25 yards. The tornado produced no damage and was identified by video footage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 1:20 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
330
WUUS53 KIND 200122
SVRIND
INC031-200200-
/O.NEW.KIND.SV.W.0016.260220T0122Z-260220T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
822 PM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Decatur County in central Indiana...
* Until 900 PM EST.
* At 821 PM EST, a severe thunderstorm was located 8 miles southwest
of Greensburg, or 16 miles east of Columbus, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensburg, Milford, Millhousen, Newpoint, Letts, Burney, and Lake
Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EST for central
Indiana.
&&
LAT...LON 3926 8530 3921 8541 3922 8567 3935 8568
3935 8563 3936 8563 3942 8530
TIME...MOT...LOC 0121Z 261DEG 35KT 3929 8562
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRB4 follow-up statements
948
WWUS53 KIND 200131
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
831 PM EST Thu Feb 19 2026
INC031-200200-
/O.CON.KIND.SV.W.0016.000000T0000Z-260220T0200Z/
Decatur IN-
831 PM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR CENTRAL DECATUR COUNTY...
At 831 PM EST, a severe thunderstorm was located near Greensburg, or
17 miles west of Batesville, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensburg, Milford, Newpoint, and Lake Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EST for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 8561 3935 8564 3935 8563 3936 8563
3942 8530 3926 8530 3925 8533
TIME...MOT...LOC 0131Z 260DEG 30KT 3930 8554
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRB906 WWUS53 KIND 200137 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 837 PM EST Thu Feb 19 2026 INC031-200200- /O.CON.KIND.SV.W.0016.000000T0000Z-260220T0200Z/ Decatur IN- 837 PM EST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST FOR NORTHEASTERN DECATUR COUNTY... At 837 PM EST, a severe thunderstorm was located over Greensburg, or 13 miles west of Batesville, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Greensburg, Newpoint, and Lake Santee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1100 PM EST for central Indiana. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3927 8555 3937 8558 3942 8530 3928 8530 TIME...MOT...LOC 0137Z 259DEG 35KT 3932 8547 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
175 WWUS53 KIND 200147 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 847 PM EST Thu Feb 19 2026 INC031-200200- /O.CON.KIND.SV.W.0016.000000T0000Z-260220T0200Z/ Decatur IN- 847 PM EST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST FOR NORTHEASTERN DECATUR COUNTY... At 846 PM EST, a severe thunderstorm was located near Greensburg, or 10 miles west of Batesville, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Newpoint and Lake Santee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1100 PM EST for central Indiana. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3929 8543 3939 8547 3942 8530 3929 8530 TIME...MOT...LOC 0146Z 256DEG 32KT 3935 8539 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
587 WWUS53 KIND 200157 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 857 PM EST Thu Feb 19 2026 INC031-200207- /O.EXP.KIND.SV.W.0016.000000T0000Z-260220T0200Z/ Decatur IN- 857 PM EST Thu Feb 19 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY WILL EXPIRE AT 900 PM EST... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1100 PM EST for central Indiana. LAT...LON 3929 8543 3939 8547 3942 8530 3929 8530 TIME...MOT...LOC 0157Z 261DEG 35KT 3937 8527 $$ BRB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:06 PM EST, 16 minutes earlier. Its key messages:
- Scattered strong to severe storms this afternoon into the evening
- All severe hazards are possible, with the greatest tornado potential south of I-70.
- Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 8:06 PM EST, 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 806 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Scattered strong to severe storms this afternoon into the evening - All severe hazards are possible, with the greatest tornado potential south of I-70. - Strong wind gusts up to 45 mph late tonight through early afternoon Friday. - Colder for the weekend, with scattered light snow possible Sunday && .MESOSCALE UPDATE... Issued at 806 PM EST Thu Feb 19 2026 Surface analysis shows that TS generated outflow boundary has pushed the effective frontal boundary further south of I-70 to roughly a line from near Greensburg to Columbus and then back to the west between Vincennes Indiana and Rushville Illinois. A long tracked supercell that has a history of producing tornadoes over SW Indiana between Sullivan county and Monroe county will continue to ride along this nearly stationary boundary and be capable of producing additional tornadoes through 03Z. Further west, additional supercells over ecentral IL will continue to move E-NE into wcentral Indiana through 02Z. This activity is tied to the primary moist/instability axis and 40-50 kt low level jet supporting strong deep moist convergence. Expectation is for the eastern IL severe TS activity to continue to propagate eastward across central Indiana through 05Z. Severe hail threat will likely mitigated as warming aloft continues to limit mid level lapse rates. The primary threat for these storms will be brief tornados/isolated damaging wind gusts associated with low level mesocyclonic circulations owing to strong low level wind shear (0-1 km SRH from 300-400 m2/s2). For areas closer to I-70, Tornado watch 10 will likely be allowed to expire at 10 pm. For areas further south of I-70, a new tornado watch or extension in time of tornado watch 10 will be needed by 02Z. && .SHORT TERM (This evening through Friday)... Issued at 309 PM EST Thu Feb 19 2026 Rest of today/through midnight... For details on the evolving severe threat across central Indiana, please see mesoscale updates. Overnight... Prefrontal trough/dryline is expected to push rapidly across central Indiana between 02Z and 05Z, ending convective precip and thunderstorm chances. As the surface low continues to intensity over the Mid MS valley (988 mb around near Chicago by 08Z), an associated cold front will accelerate across central Indiana between 08-12Z. Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple with strong cold advection and modestly steep lapse rates below 850 mb to support wind gusts around 40 kts across NW portions of central Indiana and as high as 35 kts across area along I-70. A wind advisory was contemplated for far NW portions of central Indiana, but confidence on meeting over 45 mph gusts for any length of time is not sufficiently high at the moment. However, an SPS will be issued for these sub-advisory criteria winds. Friday... Winds will continue to be the main forecast concern during the day along with much colder temperatures. Have undercut NBM guidance by a few degrees on temps considering overcast skies and continued strong cold advection in the morning. Wind gusts will remain around 40 kts across northern portions of the forecast area through the morning, before a decrease in gusts during the afternoon owing to relaxing of the surface pressure gradient as the low pressure moves into northern lower MI as well as gradual decrease in the boundary layer wind fields. && .LONG TERM (Friday night through Thursday)... Issued at 309 PM EST Thu Feb 19 2026 Friday night and Saturday... High pressure will nudge into the area and keep conditions dry and seasonable. Some guidance has rain just south of the area along an old front, but given the surface high and dry air locally, feel that odds of rain are too low to mention. Sunday and Monday... An upper level low will move southeast through the area on Sunday. This won't have a lot of moisture to work with, but it will still be enough for some scattered light snow showers, mainly northeast. Colder air moving in with the low will generate some lake enhanced snow showers Sunday night and Monday. The bulk of these should remain north of central Indiana, but a few could sneak into the north and northeast. Temperatures will be below normal with highs in the 30s and lows mainly in the 20s. Some area could see upper teens Monday night. Tuesday and beyond... Upper flow will become closer to zonal as the upper low exits the area. This will allow seasonable to even above normal temperatures to return. Highs could be around 50 by Wednesday and Thursday. A cold front will bring chances of rain around Wednesday and Thursday, with some uncertainty on the timing of highest PoPs. && .AVIATION (00Z TAF Issuance)... Issued at 614 PM EST Thu Feb 19 2026 Impacts: - Scattered thunderstorms this evening with restrictions - Gusty WSW winds up to 35 kts late tonight through the day Friday Discussion: Convection continues to increase across western Indiana early this evening and will spread to the northeast through the evening. Storms will produce restrictions likely to IFR and lower briefly. Convection will end from west to east by the end of the evening. Wind gusts will pick up in the wake of a cold frontal passage with gusts peaking at 25-30kts late tonight. MVFR stratus will return in the wake of the front and linger into the afternoon Friday before returning to VFR levels. Windy conditions will continue through the day on Friday with gusts peaking up to 35kts at times. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Crosbie LONG TERM...50 AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Special weather statement, Feb 19, 7:29 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
729 PM EST Thu Feb 19 2026
INZ048-056-200100-
Shelby IN-Hancock IN-
729 PM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of southern Hancock and
northern Shelby Counties through 800 PM EST...
At 728 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Greenfield, or 13 miles northwest of Shelbyville,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenfield, Cumberland, New Palestine, Morristown, and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for central
Indiana.
&&
LAT...LON 3962 8563 3963 8595 3979 8595 3983 8563
TIME...MOT...LOC 0028Z 266DEG 28KT 3971 8589
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRBLocal storm report, Feb 19, 7:44 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
744 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Hail 4 SE Anderson 40.05N 85.64W
02/19/2026 M1.00 Inch Madison IN Amateur Radio
&&
BHLocal storm report, Feb 19, 7:46 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
746 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Hail 2 W Greenfield 39.79N 85.80W
02/19/2026 M0.50 Inch Hancock IN Public
Report from mPING: Half-inch (0.50 in.).
&&
BHLocal storm report, Feb 19, 7:55 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
755 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail Greenfield 39.80N 85.77W
02/19/2026 E0.75 Inch Hancock IN Public
Location...2 blocks south of Hancock
Regional Hospital.
&&
BHLocal storm report, Feb 19, 7:56 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
756 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail Greenfield 39.80N 85.77W
02/19/2026 E0.75 Inch Hancock IN Amateur Radio
Corrects previous hail report from
Greenfield for report source. Location...2
blocks south of Hancock Regional Hospital.
&&
BHLocal storm report, Feb 19, 8:04 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
804 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM Hail 4 N Bloomington 39.22N 86.52W
02/19/2026 E0.75 Inch Monroe IN Public
Up to pea size hail covered the ground.
Rough approximation of location that was
described as north of Bloomington. Time
estimated from radar.
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:01 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 19, 7:01 PM EST | Tornado Warning | IND | Brown, Monroe | 29 min |
| Feb 19, 7:21 PM EST | Tornado Warning | IND | Bartholomew, Brown, Johnson, Shelby | 39 min |
| Feb 19, 7:24 PM EST | Special Weather Statement | IND | Clinton | 36 min |
| Feb 19, 7:29 PM EST | Special Weather Statement | IND | Hancock | 31 min |
| Feb 19, 7:36 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 39 min |
| Feb 19, 7:56 PM EST | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Morgan, Owen, Putnam | 3 hr |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Feb 19, 8:12 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Feb 19, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 31 min |
| Feb 19, 8:39 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 51 min |
| Feb 19, 10:23 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 37 min |
| Feb 20, 2:50 AM EST | River Flood Warning | IND | Johnson | 5 hr |
| Feb 20, 4:23 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.